MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Model Number 0170SI16
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that the patient had to go to the hospital and have foley catheter was leaking and was clogged up.Patient was found to have a urinary tract infection and has been put on anti biotics for ten days.Patient was concerned if did not receive order for leg bag it would prolong infection.Per additional information received via follow-up on 19-sep-2022, it was stated that the hospital staff concluded that there was nothing wrong with the actual catheter but that it had been inserted incorrectly initially and that they believed that was what led to the blockage and urinary tract infection.Customer stated that they did have to be on an antibiotic but did not know the name.Customer stated that since they went back to urologist and had another catheter placed correctly and has had no further issues.
 
Additional Manufacturer Narrative
The reported issue was confirmed use related issue as catheter had inserted incorrectly.The root cause for this failure could be ¿user oversight, user did not follow procedure, user violation of standard practice¿.It was unknown whether the device had met specifications.The product was used for treatment purposes.The failure was caused by the misuse of the product.A device history record review is not required as the event is use related.Based on the results of the investigation, no additional actions are needed.The instructions for use were found adequate and state the following: "catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection¿.At the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse effect, the catheter should be replaced.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities.5cc balloon: use 10cc sterile water.30cc balloon: use 35cc sterile water.Do not exceed recommended capacities.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Correction: b h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had to go to the hospital and have foley catheter was leaking and was clogged up.Patient was found to have a urinary tract infection and has been put on anti biotics for ten days.Patient was concerned if did not receive order for leg bag it would prolong infection.Per additional information received via follow-up on (b)(6) 2022, it was stated that the hospital staff concluded that there was nothing wrong with the actual catheter but that it had been inserted incorrectly initially and that they believed that was what led to the blockage and urinary tract infection.Customer stated that they did have to be on an antibiotic but did not know the name.Customer stated that since they went back to urologist and had another catheter placed correctly and has had no further issues.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15476536
Report Number1018233-2022-07400
Device Sequence Number6020740
Product Code EZL
UDI-Device Identifier00801741025341
UDI-Public(01)00801741025341
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0170SI16
Device Catalogue Number0170SI16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale